# SDR CA100723007

- Difficulty date: July 23, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Bnorm BN2A26
- Aircraft time: 20,550 hours
- Engine: Lyc O540E4C5
- Propeller: Hartzl HCC2YK2
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3333
- Condition: Broken
- Location: Magneto
- Part time: 1,414 hours
- Component: Magneto, Slick, 6351
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAG WAS RECEIVED DUE TO SEIZED CONDITION.  UNKNOWN WHEN IT OCCURRED DURING ENG OPERATION.  1 IMPULSE FLYWEIGHT WAS FOUND BROKEN AWAY FROM IMPULSE ASSY AND WEDGED BETWEEN THE OTHER FLYWEIGHT AND THE MAG HOUSING. THE IMPULSE COUPLING WAS REMOVED AND THE RIVET THAT HOLDS THE FLYWEIGHT TO THE ASSY WAS FOUND WORN AND BROKEN, ONE HALF STILL IN THE IMPULSE ASSY AND THE OTHER HALF IN THE FLYWEIGHT. THE RIVET APPEARS TO HAVE BEEN LOOSE FOR SOME TIME DUE TO WEAR AROUND THE DIAMETER OF THE RIVET AND WEAR IN THE IMPULSE PLATE WHERE THE RIVET IS CONTAINED. THE ALUMINUM HOUSING WAS SCORED AND THE MAG ROTOR WAS FOUND TO BE DIFFICULT TO TURN. THE MAG WAS EXCHANGED FOR A NEW UNIT AND THE CUSTOMER WARNED OF POSSIBLE METAL CONTAMINATION TO THE ENGINE.
